Alert archive / New York / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 2, NWS New York, NY

April 22, 20154 counties in New York

NWS New York, NY issued this severe thunderstorm warning at Apr 22, 2015, 3:57 PM EDT for 4 counties in New York. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 22, 2015, 3:57 PM EDT (19:57 UTC)
Expired
Apr 22, 2015, 4:19 PM EDT
In force
22 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Kings County, NY, Nassau County, NY, Queens County, NY, Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 70 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2015-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2015-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2154 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

848 
WUUS51 KOKX 221957
SVROKX
NYC047-059-081-103-222045-
/O.NEW.KOKX.SV.W.0002.150422T1957Z-150422T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
357 PM EDT WED APR 22 2015

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NASSAU COUNTY IN SOUTHEASTERN NEW YORK...
  SOUTHWESTERN SUFFOLK COUNTY IN SOUTHEASTERN NEW YORK...
  QUEENS COUNTY IN SOUTHEASTERN NEW YORK...
  KINGS COUNTY IN SOUTHEASTERN NEW YORK...

* UNTIL 445 PM EDT

* AT 357 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM FOREST
  HILLS TO NEAR SANDY HOOK...AND MOVING EAST AT 35 MPH. PENNY SIZE
  HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  NEW YORK...OYSTER BAY...HUNTINGTON...FREEPORT...VALLEY STREAM...
  LINDENHURST...GLEN COVE...GARDEN CITY...LYNBROOK...MINEOLA...
  WESTBURY...BABYLON...GREAT NECK...FARMINGDALE...NORTHPORT...
  LEVITTOWN...COMMACK...SYOSSET...HUNTINGTON STATION AND PLAINVIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 4058 7385 4055 7394 4060 7381 4065 7385
      4065 7386 4058 7388 4057 7401 4076 7394
      4077 7376 4082 7376 4092 7335 4093 7340
      4094 7337 4090 7323 4097 7315 4063 7336
      4059 7376 4062 7366 4063 7368
TIME...MOT...LOC 1957Z 250DEG 30KT 4071 7385 4050 7398 

$$

MALOIT
1 follow-up statement
752 
WWUS51 KOKX 222019
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
419 PM EDT WED APR 22 2015

NYC047-059-081-103-222029-
/O.CAN.KOKX.SV.W.0002.000000T0000Z-150422T2045Z/
NASSAU NY-SUFFOLK NY-QUEENS NY-KINGS NY-
419 PM EDT WED APR 22 2015

...THE SEVERE THUNDERSTORM WARNING FOR NASSAU...SOUTHWESTERN
SUFFOLK...QUEENS AND KINGS COUNTIES IS CANCELLED...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY 
WINDS UP TO 45 MPH ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 4058 7385 4055 7394 4060 7381 4065 7385
      4065 7386 4058 7388 4057 7401 4076 7394
      4077 7376 4082 7376 4092 7335 4093 7340
      4094 7337 4090 7323 4097 7315 4063 7336
      4059 7376 4062 7366 4063 7368
TIME...MOT...LOC 2016Z 250DEG 30KT 4077 7365 4056 7378 

$$

MALOIT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 3:13 PM EDT, 44 minutes earlier.

Area forecast discussion, Apr 22, 3:13 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
313 PM EDT WED APR 22 2015

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING. LOW PRESSURE
WILL THEN MEANDER ABOUT NORTHERN NEW ENGLAND THROUGH EARLY NEXT
WEEK. WEAK HIGH PRESSURE THEN BUILDS IN FOR WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
A CLOSED LOW WILL REMAIN OVER CANADA THROUGH THE SHORT TERM. AS
THE LOW ROTATES...A COLD FRONT ASSOCIATED WITH IT WILL MOVE ACROSS
THE REGION THIS EVENING. SHOWERS AND EMBEDDED THUNDERSTORMS WILL
MOVE ACROSS THE REGION...EXITING THE REGION AROUND 00-02Z. THE
MAIN THREAT WITH ANY STORMS WILL BE BRIEF HEAVY DOWNPOURS...STRONG
GUSTY WINDS AND SMALL HAIL. WIND GUSTS UP TO 50 MPH HAVE ALREADY
BEEN OBSERVED WITH THE FRONT AS IT MOVED THROUGH CENTRAL AND
EASTERN PA.

ONCE THE FRONT MOVES EAST OF THE REGION...EXPECT MOSTLY DRY
CONDITIONS. THERE MAY HOWEVER STILL BE A FEW LEFT OVER PASSING
SHOWERS BEHIND THE FRONT.

OVERNIGHT LOWS WILL FALL INTO THE UPPER 30S TO LOWER 40S. FOLLOWED A
MAV/MET BLEND FOR LOWS TONIGHT.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
THE CLOSED LOW REMAIN NORTH OF THE REGION THROUGH THE SHORT TERM.
ANOTHER STRONG VORT MAX AND SHORT WAVE WILL ROTATE AROUND THE LOW ON
THURSDAY. THIS WILL RESULT IN THE POTENTIAL FOR ANOTHER ROUND OF
SHOWERS THURSDAY AFTERNOON. THE BEST DYNAMICS WILL REMAIN NORTH OF
THE CWA...SO EXPECTING THE BEST CHANCES FOR ANY PRECIPITATION TO
OCCUR ACROSS THE LOWER HUDSON VALLEY AND CONNECTICUT. HIGHS ON
THURSDAY WILL BE COOLER WITH HIGHS IN THE LOWER AND MIDDLE 50S.

THURSDAY NIGHT WILL REMAIN DRY WITH A WESTERLY FLOW IN PLACE.
TEMPERATURES WILL BE CHILLY AS LOWS FALL INTO THE UPPER 20S AND
LOWER TO MIDDLE 30S. WITH THE COLD TEMPERATURES...EXPECT A DECENT
CHANCE FOR FROST/FREEZE HEADLINES. THE DEVELOPMENT FOR FROST HOWEVER
MAY BE HARD TO GET IF WINDS STAY UP AROUND 5-10 MPH.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
CLOSED UPPER LOW MEANDERS INVOF MAINE ON FRIDAY...AND SLOWLY SHIFTS
EAST ON SATURDAY. BOTH DAYS WILL BE FAIRLY SIMILAR...BUT FRIDAY
PROBABLY FEATURES MORE AFTERNOON CLOUDINESS WITH MORE OF A CYCLONIC
FLOW ALOFT AND MORE MID LEVEL MOISTURE PRESENT. A SHORTWAVE IS ALSO
PROGGED TO PASS THROUGH FRIDAY AFTERNOON/EVENING...BUT DEWPOINTS
WILL BE LOW WITH A DOWNSLOPE FLOW HELPING TO DRY THINGS OUT. MAYBE A
SPRINKLE OR TWO...BUT WILL MAINTAIN A DRY FORECAST IN THE GRIDS FOR
NOW. BOTH DAYS WILL FEATURE BELOW-NORMAL TEMPERATURES...BUT SATURDAY
IS SHAPING UP TO BE THE WARMER OF THE TWO.

FOR SUNDAY...MODELS HAVE THE UPPER LOW RETROGRADING TOWARDS MAINE.
THIS PROBABLY SUPPRESSES SURFACE LOW PRESSURE OVER THE MID ATLANTIC
AND KEEPS ANY ASSOCIATED RAINFALL TO OUR SOUTH. TEMPS ALOFT RISE A
LITTLE...SO HIGH TEMPS SHOULD GET CLOSER TO NORMAL...BUT PROBABLY
FALLING SHORT IN MOST CASES.

THE UPPER LOW THEN BEGINS TO SHIFT SOUTH...CLOSER TO THE TRI STATE
AREA. MOISTURE AND LIFT INCREASE...SO HAVE SLIGHT CHC OF SHOWERS FOR
THE AFTERNOON WHEN INSTABILITY INCREASES. A SURFACE REFLECTION IN
THE FORM OF THE TROUGH SHARPENS AND GRADUALLY SHIFTS THROUGH THE
REGION MONDAY NIGHT THROUGH TUESDAY. WILL GO WITH JUST SLIGHT CHC OF
SHOWERS FOR NOW DURING THIS PERIOD...BUT THIS MIGHT EVENTUALLY NEED
TO BE BUMPED UP IF MODEL TRENDS HOLD.

WEAK RIDGING OCCURS ON WEDNESDAY AS THE UPPER LOW FINALLY HEADS OUT
TO SEA. THIS PROBABLY KEEPS ANY CHANCE OF RAIN TO OUR SOUTH AS LOW
PRESSURE TRACKS ACROSS THE SOUTHEAST STATES. MODELS HAVE THIS SYSTEM
EVENTUALLY LIFTING NE AS IT REACHES THE EASTERN SEABOARD...SO THIS
COULD AFFECT US LATER IN THE WEEK.

HIGH TEMPERATURES MONDAY THROUGH WEDNESDAY SLIGHTLY BELOW NORMALS.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
A COLD FRONT OVER ERN PA WILL TRACK THRU THE REGION THIS AFTN AND
EVE.

PRIMARILY A VFR FORECAST OUTSIDE OF CONVECTION THIS AFTN/EVE. MVFR
COND LIKELY IN SHRA. BRIEF...LOCALIZED IFR VSBY POSSIBLE IN
HEAVIER SHRA/TSRA.

S/SSW FLOW 20-30KT BECOMES W AFT THE FRONT LATE THIS AFTN/EVE.
THERE WILL LIKELY BE SOME VARIABILITY IN DIRECTION INVOF TSTMS. W
FLOW THEN KICKS IN OVERNIGHT THRU THU. W FLOW THU UP TO 30 KT AT
TIMES.

SHRA/TSRA COULD PRODUCE LOCALLY HEAVY RAIN...SMALL HAIL...AND 40-45
KT WIND GUSTS.

     ...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: AMDS LIKELY FOR TIMING OF CONVECTION WITH BEST
TIMING BETWEEN 19-22Z. WIND GUSTS TO 45 KT AND BRIEF IFR CONDS
POSSIBLE IN TSRA.

KLGA FCSTER COMMENTS: AMDS LIKELY FOR TIMING OF CONVECTION WITH BEST
TIMING BETWEEN 19-22Z. WIND GUSTS TO 45 KT AND BRIEF IFR CONDS
POSSIBLE IN TSRA.

KEWR FCSTER COMMENTS: AMDS LIKELY FOR TIMING OF CONVECTION WITH BEST
TIMING BETWEEN 19-22Z. WIND GUSTS TO 45 KT AND BRIEF IFR CONDS
POSSIBLE IN TSRA.

KTEB FCSTER COMMENTS: AMDS LIKELY FOR TIMING OF CONVECTION WITH BEST
TIMING BETWEEN 19-22Z. WIND GUSTS TO 45 KT AND BRIEF IFR CONDS
POSSIBLE IN TSRA.

KHPN FCSTER COMMENTS: AMDS LIKELY FOR TIMING OF CONVECTION WITH BEST
TIMING BETWEEN 19-22Z. WIND GUSTS TO 45 KT AND BRIEF IFR CONDS
POSSIBLE IN TSRA.

KISP FCSTER COMMENTS: AMDS LIKELY FOR TIMING OF CONVECTION WITH BEST
TIMING BETWEEN 20-00Z. WIND GUSTS 40-45 KT AND BRIEF IFR CONDS
POSSIBLE IN TSRA.

.OUTLOOK FOR 18Z THURSDAY THROUGH MONDAY...
.THU AFTN...MAINLY VFR WITH THE LOW CHANCE FOR MVFR IN -SHRA. WEST
WINDS 15-20 KT WITH 20-30 KT GUSTS.
.THU NIGHT...VFR. DIMINISHING WINDS.
.FRI...VFR WITH NW WINDS 15-25KT.
.SAT...VFR WITH LGT WINDS.
.SUN-MON...VFR WITH N FLOW.

&&

.MARINE...
SMALL CRAFT ADVISORIES ON ALL WATERS TIL 00Z...THEN JUST THE OCEAN
AND NY HARBOR THROUGH THURSDAY. STRONG SOUTHERLY FLOW OUT AHEAD OF
AN APPROACHING COLD FRONT WILL RESULT IN GUSTS TO AROUND 30 KNOTS ON
THE WATERS THIS EVENING. CAN NOT RULE OUT A BRIEF GUST TO 35 KT JUST
AHEAD OF OR WITH THE FRONT.

ON THURSDAY...OCEAN SEAS WILL CONTINUE TO AVERAGE 5-7 FT WITH GUSTS
TO 25 KT.  ON THE NON OCEAN WATERS...SOME GUSTS TO 25 KT CAN NOT BE
RULED OUT...SO WILL MENTION OCCASIONAL FOR NOW. THE MIDNIGHT SHIFT
MAY NEED TO EXPAND THE COVERAGE OF THE SMALL CRAFT ADVISORY.

SEAS LOOK TO FALL TO AROUND 5 FT ON THE OCEAN WATERS THURSDAY
NIGHT. WILL NOT EXPAND THE SMALL CRAFT RIGHT NOW...JUST IN CASE
WAVEWATCH IS SLIGHTLY OVERDONE. THERE IS A CHANCE SEAS COULD FALL
JUST BELOW 5 FT.

SCA CONDITIONS WILL CONTINUE MAINLY ON THE OCEAN WATERS ON FRIDAY
AND PROBABLY EVEN LAST ON THE OCEAN THROUGH MOST OF FRIDAY NIGHT.
THE PRESSURE GRADIENT OVER THE WATERS THEN BECOMES WEAKER DURING THE
WEEKEND...SO EXPECTING A PERIOD OF RELATIVELY TRANQUIL CONDITIONS.
FOR MONDAY...THE PRESSURE GRADIENT TIGHTENS SOMEWHAT WITH WINDS
PICKING UP FROM THE NORTHWEST. WAVES WILL BUILD IN RESPONSE...BUT
PROBABLY REMAIN BELOW 5 FT.

&&

.HYDROLOGY...
A TENTH TO A THIRD OF AN INCH OF RAINFALL IS LIKELY TODAY INTO
THIS EVENING. LOCALLY HIGHER AMOUNTS...UP TO A HALF INCH...WILL
BE POSSIBLE IN ANY THUNDERSTORMS.

THEREAFTER...NO SIGNIFICANT PRECIPITATION EXPECTED INTO EARLY
NEXT WEEK.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THURSDAY FOR ANZ338-350-
     353-355.
     SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ330-
     335-340-345.

&&

SYNOPSIS...BC/JC
NEAR TERM...BC
SHORT TERM...BC
LONG TERM...JC
AVIATION...JMC
MARINE...BC/JC
HYDROLOGY...BC/JC
Hazardous weather outlook, Apr 22, 3:39 PM EDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
339 PM EDT WED APR 22 2015

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-231945-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
339 PM EDT WED APR 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-231945-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
339 PM EDT WED APR 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Apr 22, 3:31 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
331 PM EDT WED APR 22 2015

CTZ005-009-NJZ004-006-103-104-106-108-NYZ067>074-176-222030-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-EASTERN ESSEX-EASTERN
BERGEN-EASTERN ESSEX-HUDSON-HUDSON-EASTERN BERGEN-EASTERN
PASSAIC-EASTERN UNION-WESTERN BERGEN-EASTERN UNION-BRONX-SOUTHERN
WESTCHESTER-SOUTHERN WESTCHESTER-BRONX-RICHMOND (STATEN IS.)-RICHMOND
(STATEN IS.)-NORTHERN WESTCHESTER-NEW YORK (MANHATTAN)-NORTHERN
QUEENS-ORANGE-ROCKLAND-PUTNAM-NEW YORK (MANHATTAN)-NORTHERN QUEENS-
331 PM EDT WED APR 22 2015

...BRIEF STRONG GUSTY WINDS TO IMPACT NORTHEAST NEW JERSEY...THE
LOWER HUDSON VALLEY...NEW YORK CITY...AND FAR SOUTHWESTERN
CONNECTICUT THROUGH 430 PM...

AT 328 PM EDT...A LINE OF SHOWERS WITH EMBEDDED THUNDERSTORMS WAS
ALONG A LINE EXTENDING FROM MODENA TO SUFFERN TO CARTERET...AND
MOVING NORTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
NEW YORK...NEWARK...JERSEY CITY...YONKERS...PATERSON...ELIZABETH...
STAMFORD...DANBURY...NEW ROCHELLE...PASSAIC...BAYONNE...WHITE
PLAINS...HOBOKEN...BLOOMFIELD...HACKENSACK...PORT CHESTER...
NEWBURGH...BERGENFIELD...PARAMUS AND OSSINING.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4161 7413 4158 7405 4159 7395 4153 7400
      4144 7398 4149 7393 4153 7353 4167 7352
      4166 7349 4103 7359 4102 7359 4104 7360
      4073 7394 4072 7395 4067 7410 4062 7407
      4050 7424
TIME...MOT...LOC 1928Z 219DEG 35KT 4166 7410 4109 7413 4059 7420

MALOIT

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 3:22 PM EDTSpecial Marine WarningOKX53 min
Apr 22, 3:31 PM EDTSpecial Weather StatementOKXBronx, New York, Putnam, Rockland, Westchester59 min
Apr 22, 4:14 PM EDTAreal Flood AdvisoryOKXKings, Nassau, Queens2 hr
Apr 22, 4:17 PM EDTSpecial Marine WarningOKX58 min
Apr 22, 4:36 PM EDTSpecial Weather StatementOKXNassau, Suffolk54 min
Apr 22, 5:12 PM EDTSpecial Marine WarningOKX63 min
Apr 22, 5:18 PM EDTSpecial Marine WarningOKX57 min

Nearby

Severe Thunderstorm Warnings in New York, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.